Aa
A
A
Close
Avatar universal
Valdoxan - Wonder drus??
I am in Europe. I waited for Valdoxan, hating the side effects of Cymbalta of Effexor which both worked well for me.

I started taking it last May one month after a bereavement (just a coincidence) that was the first date it was available here.
My first month of the bereavement was normal enough, i reacted the same as my family.

I slowly (with hindsight) became more wound up, racing thoughts about the bereavement. I thought that it was the bereavement process. Then i started feeling anxiety, quite strong for a couple of hours each day.  I went for counselling.  No progress. It got to the stage where my Dad wouldnt let me speak to my MOM on the phone because i was too much for her, crying and obsessing over everything.

IT WAS THE VALDOXAN , my doc even added an antipsychotic because on the Valdoxan i would bolt out of my sleep at 4 am. I stopped this medication and 2 days later all symproms stopped.  The Valdoxan caused this reaction, severe.  But somehow i didnt 'click ' this, because of all the media hype about it.  That it had few if any side effects.

Not being able to sleep all night
Increased anxiety
Racing thoughts
Obsessive thoughts

Basically it nearly drove me over the edge

Be careful please.
Cancel
9 Answers
Page 1 of 1
Avatar universal
Glad I'm not the only one!  Been on Valdoxan for 7 weeks now and have become increasingly paranoid, obsessive and have anxiety attacks throughout most days.  I've gone from feeling nothing to feeling suicidal - which some might say is an improvement. Not sure whether to stay on it for now and see how it goes or to accept that no drug works for me?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I've tried Valdoxan twice, for about 7 weeks. Each time, it helped with sleep a lot at first (my sleep was extremely comfortable, like when I was a child),  but  after about two weeks, the good effects wore off, and I felt increasingly anxious, afraid of social situations, and much less proactive. Maybe I should have kept going, so I'm still not sure about its efficacy.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I posted the first post.  After that terrible episode with Valdoxan in 2009 I have been doing great.

All I take now is 30mg Cymbalta, Life is very good for me, especially my career which took off and my four wonderful children who are doing very well.

I feel good to be in this place.  I wonder did this drug help anyone ?  It has been out there now a long time and i wonder did it do any good?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I know these comments were made a while ago but thought I would post anyway. My doctor put me on valdoxan for chronic anxiety which has led to depression. I too have suffered terribly on this drug and as of yesterday have stopped taking it. It has made my anxiety so much worse to the point I dont want to leave the house. It was a major effort to even get to the dr yesterday. he has now put me on cipramil and Im praying this will work.
The valdoxan also has made me extremely paraniod. I would stay away fromt his drug!!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Horrible med! I took it for 2 weeks for sleeping along with zopiclone (marketed here in Europe, nearly same as Lunesta). I noticed nothing. After 2 weeks, when I was on a holiday, I became severe anxious and had panic attacks - I've never had them before. My heart pounded all the time and I had high RR. I felt like ****, never had these symptoms. I decided to stop the medication and I felt better after one week.

Valdoxan took me to the edge. My psychiatrist was surprised but my GP wasn't. He added 5 mg Cipralex (Lexapro) and I feel fine.

Please, beware Valdoxan. If you feel anxious or have panic-attacks, consult your GP immediatelly.

Best wishes from Finland.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Horrible med! I took it for 2 weeks for sleeping along with zopiclone (marketed here in Europe, nearly same as Lunesta). I noticed nothing. After 2 weeks, when I was on a holiday, I became severe anxious and had panic attacks - I've never had them before. My heart pounded all the time and I had high RR. I felt like ****, never had these symptoms. I decided to stop the medication and I felt better after one week.

Valdoxan took me to the edge. My psychiatrist was surprised but my GP wasn't. He added 5 mg Cipralex (Lexapro) and I feel fine.

Please, beware Valdoxan. If you feel anxious or have panic-attacks, consult your GP immediatelly.

Best wishes from Finland.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am a 57 year old woman who has suffered depression for about 10 years and been medicated with various drugs for it.  I take Zoloft which I find very effective for depression and zolpidem for chronic insomnia.  The psychiatrist added Valdoxane last year in November when it became available in South Africa.  It helped me to sleep better and at first I had no apparent side effects.  However, very gradually, to the point that I didnt even associate the way I was feeling with taking Valdoxane, a began to feel so lethargic,lacking in energy and totally disinterested in the world around me.  For example, I lay around the house reading and lacked any will to tend to my garden about which I have been very enthusiastic all my life. It felt like a fog had descended over me preventing me actioning things I had previously been passionate about.  I began to think I may have some dreaded disease like cancer.  As an experiment, I stopped taking Valdoxane a week ago and cannot believe the improvement in how I feel.  No more "fog" just my old self with boundless energy to persue my interests.  Of course I'm not sleeping as well, but my doctor has prescribed Molipaxin to be taken at night to help in that regard.  No more Valdoxane for me thank you! I want to live the remainder of my life to the full. I feel like Valdoxane stole 6 months of my life so I certainly don't think it has lived up to its promise as a wonder drug.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have a theory,, HT-2c antagonism increases dopamin and noradrenaline in frontal cortex.
I think those who gain something from taking Agomleatine is having hypofrontality. Problems to filter sensory data, agitated, higly anxious, losing weight and having problems sleeping..

It's the same with Fluoxetine it's also a HT-2c antagonism and some people is having the same problem as many as you seem to have. It's to activating. The frontal cortex might be to activated and that's what I think I see. Therefore It would be interested if you could describe your type of depression.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi I've been on Valdoxan for 4 weeks now and it's really helped with sleep.  I've been weaning off Lexapro but now it's caught up on me.  My anxiety has gone through the roof. Am pleased to know I'm now alone.  I'm going off it now and sticking with Lexapro as it doesn't address the anxiety issue.  

Please beware of this drug!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
2020005 tn?1476662562
Blank
KTowne commented on photo
18 hrs ago
4769306 tn?1451008167
Blank
KeeLolo commented on photo
22 hrs ago
1383908 tn?1457405328
Blank
Sheaby commented on photo
Dec 01
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1479328116
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica
Depression Community Resources